Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 9, 2013, 10:49 AM EDT for 6 counties in Michigan. It took effect at Sep 9, 2013, 6:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2013, 10:49 AM EDT (14:49 UTC)
- In effect from
- Sep 9, 2013, 6:00 PM EDT
- Expired
- Sep 10, 2013, 6:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
853 WHUS43 KGRR 091449 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1049 AM EDT MON SEP 9 2013 MIZ037-043-050-056-064-071-092300- /O.NEW.KGRR.BH.S.0017.130909T2200Z-130910T2000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 1049 AM EDT MON SEP 9 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATER TODAY INTO TUESDAY AFTERNOON INCLUDE... FOR SOUTH FLOW USE: SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS WILL GRADUALLY INCREASE TO 15 TO 25 MPH LATER THIS AFTERNOON NORTH OF WHITEHALL AND THEN THIS EVENING SOUTH OF WHITEHALL. WINDS WILL THEN BECOME SOUTHWEST TONIGHT AND INTO TUESDAY AFTERNOON. WAVES WILL BUILD THIS EVENING TO 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF HOLLAND. THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF SOUTH PIERS AND BREAKWALLS. CONDITIONS SHOULD IMPROVE LATER ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NJJ WEATHER.GOV/GRR
5 follow-up statements
350 WHUS43 KGRR 091910 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 PM EDT MON SEP 9 2013 MIZ037-043-050-056-064-071-100315- /O.CON.KGRR.BH.S.0017.130909T2200Z-130910T2000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 310 PM EDT MON SEP 9 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS 15 TO 25 MPH. WINDS WILL BECOME SOUTHWEST OVERNIGHT THROUGH TUESDAY AFTERNOON. WAVES WILL BUILD THIS EVENING TO 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF HOLLAND. THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF SOUTH PIERS AND BREAKWALLS. CONDITIONS SHOULD IMPROVE LATER ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ OSTUNO WEATHER.GOV/GRR
061 WHUS43 KGRR 100246 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1046 PM EDT MON SEP 9 2013 MIZ037-043-050-056-064-071-101045- /O.CON.KGRR.BH.S.0017.000000T0000Z-130910T2000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 1046 PM EDT MON SEP 9 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS 15 TO 25 MPH. WINDS WILL BECOME SOUTHWEST OVERNIGHT THROUGH TUESDAY AFTERNOON. WAVES WILL BUILD LATE TONIGHT TO 3 TO 5 FEET. HIGHEST WAVES AND MOST DANGEROUS CONDITIONS CAN BE EXPECTED BETWEEN 2 AM TONIGHT AND 2 PM TUESDAY. THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF SOUTH PIERS AND BREAK WALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
229 WHUS43 KGRR 100751 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EDT TUE SEP 10 2013 MIZ071-100900- /O.CAN.KGRR.BH.S.0017.000000T0000Z-130910T2000Z/ VAN BUREN- INCLUDING THE BEACHES OF...NORTH BEACH...SOUTH BEACH... VAN BUREN STATE PARK 351 AM EDT TUE SEP 10 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. SOUTHWEST WINDS WILL RESULT IN HIGHER WAVES NORTH OF SOUTH HAVEN TODAY. $$ MIZ037-043-050-056-064-101600- /O.EXT.KGRR.BH.S.0017.000000T0000Z-130910T2200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH 351 AM EDT TUE SEP 10 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 2O KNOTS TODAY. WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THIS AFTERNOON BEFORE SUBSIDING TOWARD EVENING. THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF SOUTH PIERS AND BREAK WALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
511 WHUS43 KGRR 101327 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 AM EDT TUE SEP 10 2013 MIZ037-043-050-056-064-102130- /O.CON.KGRR.BH.S.0017.000000T0000Z-130910T2200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH 927 AM EDT TUE SEP 10 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 2O KNOTS TODAY. WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THIS AFTERNOON BEFORE SUBSIDING TOWARD EVENING. THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF SOUTH PIERS AND BREAK WALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
388 WHUS43 KGRR 101920 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 PM EDT TUE SEP 10 2013 MIZ037-043-050-056-064-102200- /O.CON.KGRR.BH.S.0017.000000T0000Z-130910T2200Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH 320 PM EDT TUE SEP 10 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INTO TUESDAY AFTERNOON INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 25 KNOTS THROUGH LATE THIS AFTERNOON. WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH LATE THIS AFTERNOON BEFORE SUBSIDING A BIT THIS EVENING. THE MOST HAZARDOUS SWIM RISKS WILL BE FOUND ON THE SOUTH SIDE OF SOUTH PIERS AND BREAK WALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 9, 6:44 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 9, 6:44 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 644 AM EDT MON SEP 9 2013 LATEST UPDATE... UPDATE/AVIATION .SYNOPSIS... ISSUED AT 338 AM EDT MON SEP 9 2013 A WARM FRONT WILL LIFT NORTH ACROSS SOUTHWEST MICHIGAN TODAY. IT WILL BRING A FEW SHOWERS AND MAYBE A THUNDERSTORM...MAINLY THIS MORNING. THEN HOT AND HUMID CONDITIONS CAN BE EXPECTED TONIGHT AND TUESDAY. MANY AREAS INLAND FROM LAKE MICHIGAN WILL REACH INTO THE 90S ON TUESDAY. THEN A COLD FRONT IS EXPECTED TO SAG INTO THE AREA TUESDAY NIGHT AND WEDNESDAY BRINGING A RETURNED CHANCE OF RAIN AND TEMPERATURES RETREATING INTO THE 80S. MUCH COOLER WEATHER...WITH TEMPERATURES IN THE 60S AND 70S...IS EXPECTED FOR THE LATTER PART OF THE WEEK. THERE COULD BE ANOTHER CHANCE FOR RAIN BY SUNDAY. && .UPDATE... ISSUED AT 635 AM EDT MON SEP 9 2013 BAND OF SHOWERS AND THUNDERSTORMS FROM NEAR SHELBY THROUGH GRAND RAPIDS DOWN TO BATTLE CREEK WAS ADVANCING EAST. POPS WERE RAISED EARLY THIS MORNING TO ACCOUNT FOR THIS. BY MID MORNING MOST OF THE RAIN SHOULD BE GONE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 338 AM EDT MON SEP 9 2013 WARM ADVECTION SHOWERS...AND POSSIBLE THUNDER...WILL BE MOVING THROUGH THE CWA THROUGH THE FIRST HALF OF THE DAY. RAISED POPS TO LIKELY OVER THE NW CWA...BUT THIS IS MAINLY THROUGH ABOUT MID MORNING. THE PCPN SHOULD BECOME MORE ISOLATED OR EVEN END THIS AFTERNOON AS THE WARM FRONT MOVES NORTH ACROSS THE CWA. BEHIND THE FRONT HUMIDITY LEVELS WILL INCREASE MAKING FOR A STEAMY NIGHT. TEMPS SHOULD REMAIN IN THE 70S FOR ALL BUT THE FAR NORTH. DECIDED TO ADD A 30 POP TO THE FAR NE CWA AS THE CAP WILL NOT BE AS STRONG THERE. THE REST OF THE CWA WILL BE WITHIN THE WARM SECTOR AND SHOULD BE MAINLY PCPN FREE. VERY HOT AND HUMID DAY EXPECTED FOR TUESDAY. LOW TO MID 90S LOOK LIKELY FOR THE SE HALF OF THE CWA...WITH UPPER 80S TO AROUND 90 NW DUE TO A SLIGHTLY COOLING SW WIND COMING OFF OF LAKE MICHIGAN. THE COLD FRONT SAGS IN BY TUESDAY NIGHT. HOWEVER IT WEAKENS AS IT DOES SO...AS IT BECOMES MORE PARALLEL TO THE UPPER FLOW. THIS SHOULD RESULT IN THE NORTHERN CWA HAVING THE BEST CHC FOR PCPN. THE FRONT CONTINUES TO WASH OUT INTO WEDNESDAY. WITH THIS IN MIND...IT MAY NOT RAIN MUCH ACROSS ACROSS AREAS SOUTH OF I-96. ALSO WITH THE FRONT SAGGING IN SLOWLY...I TWEAKED TEMPS UPWARD OVER THE SE CWA FOR WED WHERE TEMPS MAY APPROACH 90 AGAIN. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 338 AM EDT MON SEP 9 2013 THE MAIN CHALLENGES IN THE LONG TERM DEALS WITH HOW COLD THE TEMPERATURES WILL BECOME AND THE CHANCES FOR RAIN. MODELS ARE IN DECENT AGREEMENT IN SHOWING STRONGER COLD AIR ADVECTION THURSDAY INTO THURSDAY NIGHT. THE 850 MB THERMAL TROUGH ARRIVES THURSDAY NIGHT WITH VALUES OF ROUGHLY 6 TO 8 DEGREES C. THE SURFACE PRESSURE GRADIENT IS SHOWN TO WEAKEN THURSDAY NIGHT. SO THE COMBINATION OF DECREASING WINDS AND A CHILLY AIRMASS IN PLACE SHOULD ALLOW FOR TEMPERATURES FALLING INTO THE 30S DURING THIS PERIOD. WILL NEED TO MONITOR THE FROST POTENTIAL...ESPECIALLY NORTH AND EAST OF GRAND RAPIDS. THESE COOLER 850 MB TEMPERATURES SHOULD HOLD DAYTIME HIGHS IN THE 60S FOR MOST LOCATIONS FOR FRIDAY. ANY WARM AIR ADVECTION WILL BE SLOW TO DEVELOP...SO SATURDAY IS LIKELY TO END UP COOLER THAN NORMAL AS WELL. MID LEVEL RIDGING PUSHES IN BY THE END OF THE DAY. MODELS ARE IN FAIRLY GOOD AGREEMENT CONCERNING THE ARRIVAL OF AN UPPER TROUGH SUNDAY. THIS PROGRESSIVE SYSTEM HAS ENOUGH AMPLITUDE TO WARRANT THE MENTION OF SHOWERS ON SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 635 AM EDT MON SEP 9 2013 IFR WILL REMAIN POSSIBLE WHERE THE HEAVIER STORMS OCCUR. TAFS WILL REFLECT THIS. BY 15Z THE STORMS SHOULD BE EAST OF KLAN. VFR CONDITIONS WILL STILL BE FORECASTED FOR THIS AFTERNOON AS MIXING DEVELOPS WITH THE HEATING SUPPORTING SOME INCREASE IN THE CLOUD BASES THROUGH THE AFTERNOON. WILL NEED TO MONITOR THE LOW CLOUD FORMATION LATER TONIGHT AS LOW LEVEL RH VALUES INCREASE. WINDS WILL INCREASE LATER TONIGHT...BUT LOOKS LIKE THE GUSTS OVER 25 KNOTS WILL HOLD OFF UNTIL AFTER 12Z TUE. && .MARINE... ISSUED AT 338 AM EDT MON SEP 9 2013 SOUTHWEST FLOW WILL GRADUALLY INCREASE INTO TONIGHT AHEAD OF THE COLD FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY LATE TONIGHT AND CONTINUE THROUGH MUCH OF TUESDAY. WINDS AND WAVES SHOULD DIMINISH TUESDAY NIGHT AS THE FRONT MOVES IN. && .HYDROLOGY... ISSUED AT 338 AM EDT MON SEP 9 2013 AREAS OF HEAVY RAIN THIS MORNING MAY LEAD TO SOME URBAN AND POOR DRAINAGE FLOODING. ISOLATED AMOUNTS MAY APPROACH 3 INCHES. THE STORMS WILL PUSH EAST OF LANSING BY 15Z. MUCH LESS IN THE WAY OF RAIN IS FORECASTED FOR THE AFTERNOON AND EVENING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...MJS SYNOPSIS...JK SHORT TERM...JK LONG TERM...MJS AVIATION...MJS HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, Sep 9, 7:25 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 725 AM EDT MON SEP 9 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 725 AM EDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS MORNING COULD CONTAIN LOCALLY HEAVY RAIN LEADING TO URBAN AND POOR DRAINAGE FLOODING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WINDS THIS MORNING. RAINFALL RATES COULD EXCEED AN INCH PER HOUR IN THE STRONGEST STORMS. ISOLATED AMOUNTS IN EXCESS OF TWO INCHES WILL BE POSSIBLE. LIGHTNING COULD LEAD TO SOME POWER OUTAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO WEDNESDAY. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-101030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 725 AM EDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ESPECIALLY THIS MORNING WILL LEAD TO HAZARDOUS BOATING CONDITIONS. CLOUD TO WATER LIGHTNING STRIKES ARE EXPECTED. WINDS AND WAVES COULD BE LOCALLY HIGHER NEAR ANY STORMS. STRENGTHENING WINDS WILL LEAD TO BUILDING WAVES LATER TONIGHT. THIS WILL CAUSE HAZARDOUS BOATING AND SWIMMING CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HAZARDOUS BOATING AND SWIMMING CONDITIONS WILL LIKELY PERSIST INTO TUESDAY. SCATTERED THUNDERSTORMS MAY LEAD TO HAZARDOUS BOATING CONDITIONS INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
In the hours before
Local storm report, Sep 9, 8:38 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN 3 SE JENISON 42.88N 85.78W
09/09/2013 M4.85 INCH OTTAWA MI TRAINED SPOTTER
FELL BETWEEN 5AM AND 8AM
&&Local storm report, Sep 9, 8:40 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN HASTINGS 42.65N 85.29W
09/09/2013 M1.70 INCH BARRY MI CO-OP OBSERVER
TOTAL SO FAR. TORRENTIAL RAIN OCCURRING AT THIS TIME.
&&
MEADELocal storm report, Sep 9, 8:54 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLOOD GRANDVILLE 42.91N 85.76W
09/09/2013 KENT MI PUBLIC
STREET FLOODING ALL OVER GRANDVILLE. SOME ROADS
IMPASSABLE.
&&
MWALTONLocal storm report, Sep 9, 10:07 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HEAVY RAIN HASTINGS 42.65N 85.29W
09/09/2013 M2.17 INCH BARRY MI CO-OP OBSERVER
STORM TOTAL. RAIN HAS ENDED.
&&
MEADELocal storm report, Sep 9, 10:14 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 AM EDT MON SEP 9 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLOOD 2 SSW GRANDVILLE 42.88N 85.76W
09/09/2013 KENT MI AMATEUR RADIO
RIVERTOWN PARKWAY AT WILSON EAST BOUND,
CLOSED BY LAW ENFORCEMENT FOR WATER OVER THE
ROAD.
&&
IRIS SYSTEMLocal storm report, Sep 9, 10:16 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 AM EDT MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
09/09/2013 M2.44 INCH OCEANA MI CO-OP OBSERVER
2.44 INCHES OF RAINFALL FELL FROM 5 AM TO 9 AM.
&&
MWALTONThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:16 AM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo | 6 hr |
| Sep 9, 5:30 AM EDT | Areal Flood Advisory | GRR | Kent, Muskegon, Ottawa | 6 hr |
| Sep 9, 7:10 AM EDT | Special Weather Statement | GRR | Barry | 65 min |
| Sep 9, 7:18 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent, Ottawa | 57 min |
| Sep 9, 7:47 AM EDT | Areal Flood Advisory | GRR | Barry | 4 hr |
| Sep 9, 9:38 AM EDT | Areal Flood Advisory | GRR | Eaton, Ionia | 6 hr |
| Sep 9, 9:58 AM EDT | Areal Flood Advisory | GRR | Jackson | 6 hr |
| Sep 9, 10:40 AM EDT | Small Craft Advisory | GRR | 31 hr |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.